Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 17, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Mar 13, 2010, 3:43 AM EST for Carroll County, City of Galax, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2010, 3:43 AM EST (08:43 UTC)
- Expired
- Mar 13, 2010, 6:09 AM EST
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, VA, City of Galax, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WGUS51 KRNK 130843
FFWRNK
VAC035-640-131245-
/O.NEW.KRNK.FF.W.0017.100313T0843Z-100313T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 AM EST SAT MAR 13 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF GALAX IN SOUTHWEST VIRGINIA
CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 745 AM EST.
* AT 335 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF PERSISTENT MODERATE TO HEAVY RAIN JUST NORTHEAST OF
GALAX. FLOODING IS LIKELY ALONG SMALL STREAMS AND CREEKS ACROSS
CARROLL COUNTY. LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY
ACROSS THE NORTHERN PART OF THE COUNTY WHERE HEAVY RAINS HAVE
PERSISTED THE LONGEST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYLVATUS...
HILLSVILLE...DUGSPUR...BYLLESBY AND GALAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3656 8084 3664 8091 3661 8091 3664 8094
3668 8094 3681 8104 3685 8081 3688 8073
3688 8070 3693 8063 3671 8046 3668 8046
3664 8055 3665 8060 3660 8063 3656 8062
$$
PEM1 follow-up statement
130
WGUS71 KRNK 131109
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 AM EST SAT MAR 13 2010
VAC035-640-131116-
/O.CAN.KRNK.FF.W.0017.000000T0000Z-100313T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF GALAX VA-CARROLL VA-
609 AM EST SAT MAR 13 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
GALAX... CARROLL COUNTY...
THE FLOOD THREAT HAS ENDED ACROSS THE COUNTY. THE HEAVY RAIN HAS
SUBSIDED. THERE HAVE BEEN NO REPORTS OF FLOODING TO THE COUNTY
WARNING POINT...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3656 8084 3664 8091 3661 8091 3664 8094
3668 8094 3681 8104 3685 8081 3688 8073
3688 8070 3693 8063 3671 8046 3668 8046
3664 8055 3665 8060 3660 8063 3656 8062
$$
PEMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 11:45 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 12, 11:45 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1145 PM EST FRI MAR 12 2010
.SYNOPSIS...
LOW PRESSURE SITUATED OVER THE OHIO VALLEY WILL SLOWLY MEANDER
ACROSS THIS AREA THROUGH TONIGHT WHILE ANOTHER LOW STRENGTHENS
OVER THE SOUTHEAST. THIS LOW WILL SLIDE NORTH INTO THE MID
ATLANTIC BY SATURDAY NIGHT.
&&
.NEAR TERM /THROUGH SATURDAY/...
NOT A LOT OF CHANGE OTHER THAN TO INCLUDE A BIT MORE THUNDER
FARTHER NORTH THRU THE OVERNIGHT GIVEN BANDED NATURE TO SHRA AND
EMBEDDED TSRA. MAIN CONCERNS WITH POTENTIAL FOR BANDS TO FINALLY
CONSOLIDATE AND THEN PERSIST ESPCLY NEAR THE BLUE RIDGE INTO SE
WVA AS SUGGESTED BY THE LATEST WRF. LATEST LAPS/MSAS CONTINUE TO
SHIFT THE AXIS OF HIGHER SURFACE THETA-E EAST TO NEAR THE BLUE
RIDGE SO EXPECTING THIS MAY BE AN AREA OF TRAINING AS THE LOW
LEVEL WEDGE AIDS CONVERGENCE WHILE LIMITING THE EASTWARD MOVEMENT
OF THE UPWARD MOTION. THUS BEEFED UP HEAVY RAIN THREAT OVER PARTS OF
THE WEST/CENTRAL ZONES OVERNIGHT OTRW CAT POPS ON TRACK. WINDS
HAVE STAYED BELOW ADVISORY LEVELS OVER THE SW AS GUSTS HAVE BEEN
DRIVEN MORE BY CONVECTIVE ELEMENTS THAN GRADIENT FLOW ATTM SO WILL
HAVE SOME GUSTS TO 35-40 MPH THRU LATE TNGT. TEMPS AGAIN SLOW TO
FALL ESPCLY OVER THE EAST WHERE BUMPED UP A CAT OR SO WHERE THE
COOL ADVECTION LATER ON BEHIND THE FRONT APPEARS A BIT SLOWER ON
LATEST MODEL OUTPUT.
PREVIOUS DISCUSSION BELOW...
WILL KEEP FLOOD WATCH GOING AS IS. MAIN BRUNT OF PRECIP EXPECTED TO
ARRIVE THIS EVENING IN THE SOUTHWEST...THEN SHIFT NORTHEAST
OVERNIGHT INTO THE REST OF THE CWA...WITH MAIN BULK OF HEAVIEST
RAINS OCCURRING ALONG THE BLUE RIDGE THIS EVENING...THEN INTO THE
NRN/WRN HALF OVERNIGHT AS FLOW BECOMES MORE NORTHEAST WITH THE SFC
LOW PULLING NORTH ALONG THE COAST.
AS FOR THUNDERSTORMS...BEST INSTABILITY WILL RESIDE OVER THE SWRN
CWA THIS EVENING AND IT WILL SITUATE FROM NW-SE FROM BLF-MWK OUTSIDE
OF THE WEAK WEDGE. EVEN THOUGH THE WATCH IS FOR FLOODING...AREAL AND
RIVERS...ANY THUNDERSTORM HAS THE POTENTIAL TO CREATE A FLASH FLOOD
THREAT IF THE MOVEMENT IS SLOW.
SLOWLY...THE INSTABILITY EVAPORATES OVERNIGHT WITH SHOWERS
CONTINUING HEAVY AT TIMES.
TEMPS SHOULD NOT FALL TOO MUCH TONIGHT SO WENT CLOSE TO MAV GUIDANCE
AND PREVIOUS FORECAST.
SATURDAY...THE BULK OF THE SHOWERS WILL BE IN THE NRN HALF IN THE
MORNING INTO EARLY AFTERNOON. AS THE UPPER LOW PIVOTS ACROSS SAT
AFTERNOON COULD SEE SOME REDEVELOPMENT OF THUNDERSTORMS OUT
EAST...AND POTENTIAL FOR SMALL HAIL WITH COLD POOL ALOFT.
HIGHS FOR SATURDAY ARE GOING TO BE DEPENDENT ON CLOUD COVER AND
PRECIP. SUNSHINE THAT MAY POKE OUT WILL BE SELF DESTRUCTIVE WITH THE
LOW OVERHEAD...SO FOR NOW GOING TO KEEP HIGHS CLOSE TO MAV. FROM 50S
WEST TO 60S EAST.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE CENTER OF THE UPPER LOW WILL MOVE ACROSS THE FORECAST AREA
SATURDAY NIGHT INTO SUNDAY. THE SURFACE WINDS WILL BACK TO A
PREVAILING WEST NORTHWEST FLOW ENHANCING PRECIPITATION IN SOUTHEAST
WEST VIRGINIA...SOUTH THROUGH THE NORTHERN MOUNTAINS OF NORTH
CAROLINA. THIS UPSLOPE FLOW IS ANTICIPATED TO LAST THROUGH LATE
MONDAY EVENING. THE UPSLOPE SHOWERS SHOULD BE REDUCED MONDAY NIGHT
DUE TO THE FLOW TURNING MORE NORTHERLY.
WITH SLIGHTLY COOLER AIR ADVECTING INTO THE AREA THROUGH THE
WEEKEND...RAIN MAY MIX WITH SOME SNOW MAINLY IN THE HIGHER
ELEVATIONS...BUT EXPECT IT TO REMAIN PREDOMINANTLY RAIN. 85H
TEMPERATURES WILL LOWER TO -1C TO -2C ESPECIALLY IN THE WESTERN
MOUNTAINS. WITH LOW SURFACE TEMPERATURES RIGHT AROUND FREEZING AND
ONLY A BRIEF PERIOD OF MIXING WITH SNOW...DO NOT THINK ANY
ACCUMULATION WILL BE A PROBLEM.
MIN TEMPERATURES WILL RANGE FROM THE LOWER 30S WEST TO THE UPPER 30S
EAST. WHILE MAX TEMPERATURES WILL REACH INTO THE 50S WEST TO NEAR 60
EAST.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE EXTENDED PERIOD IS CHARACTERIZED BY DRY WEATHER AND NEAR TO
SLIGHTLY ABOVE NORMAL TEMPERATURES. WE WILL REMAIN IN A MEAN TROUGH
THROUGH THE PERIOD...WITH 850MB TEMPERATURES STARTING OUT AROUND 1C
ON TUESDAY AND INCREASING TO 4-5C BY FRIDAY. THIS WILL MEAN WE WILL
SEE INCREASING TEMPERATURES EACH DAY THROUGH FRIDAY...USED 850MB
TEMPERATURES AS A STARTING POINT FOR HIGHS AND BLENDED WITH MOSGUIDE.
WITH THE TROUGH OVERHEAD WE WILL HAVE RATHER STEEP LOW LEVEL LAPSE
RATES TUESDAY THROUGH THURSDAY...WHICH COULD ALLOW ISOLATED
AFTERNOON SHOWERS TO DEVELOP. THE BEST CHANCE FOR THIS APPEARS TO BE
ACROSS THE WEST...BUT ANY SHOWERS WILL BE ISOLATED AND THEREFORE
CURRENTLY JUST GOING WITH A DRY FORECAST. THE NEXT CHANCE FOR MORE
WIDESPREAD RAIN DOES NOT APPEAR TO BE UNTIL SUNDAY...WHEN MODELS
SHOW A COLD FRONT MOVING THROUGH.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS CONTINUE TO OSCILLATE BETWEEN MVFR/IFR TONIGHT AS
BANDS OF MODERATE TO HEAVY SHOWERS LIFT NE ACROSS THE WEST WHILE
PATCHY -RA/DZ PUSH WESTWARD THRU THE WEDGE AIDED BY DEEP SE FLOW.
EXPECT THINGS TO ONLY DETEORIATE MORE AS AXIS OF HEAVIER
SHOWERS/ISOLATED TSRA SLOWLY EDGES INTO THE AREA FROM THE SW THRU
12Z. THIS MAY CAUSE CIGS TO IMPROVE BRIEFLY TO MVFR DURING THE
HEAVIER RAINFALL WHILE VSBYS DROP TO IFR. THUS EXPECT SOME
FLUCTUATIONS WHEN THE MODERATE TO HEAVY RAIN ARRIVES. WHEN IT IS
NOT RAINING HARD...TYPCIALLY IN THIS SETUP...CIGS FALL DOWN TO IFR
OR LOWER AND VSBYS COULD AS WELL...SO FOR NOW GOING WITH A
PESSIMISTIC OUTLOOK...ESPECIALLY IN LYH/DAN AS THEY WILL SEE A
BETTER INFLUENCE OF MOISTURE FROM THE ATLANTIC.
ONCE THIS BAND OF HEAVER RAINS EXITS...CIGS WILL AGAIN DROP TO IFR
AFTER 12Z SAT...WITH WINDS ADJUSTING FROM NORTHEAST TO WEST
BEHIND THE SFC LOW. HOWEVER POTENTIAL TO SEE SOME IMPROVEMENT IN
FLYING CONDITIONS ESPCLY EAST OF THE MOUNTAINS SAT AFTERNOON AS
THE AREA SLIDES INTO A DRY SLOT IN THE WAKE OF THE DEPARTING
SURFACE LOW. MODELS EVEN TAKE KROA AND POINTS EAST TO VFR FOR A
WHILE BUT GIVEN LOW CONFIDENCE MAY ONLY SHOW THIS TREND FOR LATE
IN THE DAY. OTRW THINK SHOWERS WILL BECOME MORE WIDELY SCATTERED
DURING THE DAY WITH ONLY THE SE WVA SITES HOLDING IN IFR/LOW END
MVFR AS FLOW BECOMES MORE UPSLOPISH DURING THE AFTERNOON.
SCATTERED SHOWERS ARE LIKELY SATURDAY NIGHT THROUGH SUNDAY...WITH
CEILINGS AND VISIBILITIES FALLING BACK INTO THE MVFR/IFR RANGE
DURING THESE SHOWERS. LOOKS LIKE LOW CLOUDS AND SPOTTY -RA MAY
KEEP AT LEAST MVFR CONDITIONS GOING INTO MONDAY WITH SOME SLOW
IMPROVEMENT TO VFR TUESDAY INTO WEDNESDAY.
&&
.HYDROLOGY...
NO CHANGES TO THE FLOOD WATCH. STILL EXPECTING MINOR TO MODERATE
FLOODING ALONG THE GREENBRIER AND PORTIONS OF THE JAMES...AS 1 TO
AS MUCH AS 2 INCHES FALLS OVER THE BASIN THROUGH SATURDAY.
STILL SEEING POTENTIAL STREAMS AND SMALLER CREEKS TO FLOOD TONIGHT
AS THE BULK OF HEAVIEST RAINS SHIFT ACROSS THE AREA.
THUNDERSTORMS ARE POSSIBLE WHICH COULD POSE A FLASH FLOOD THREAT.
OTHER MAIN STEM RIVERS MAY FLOOD WITH MAIN CONCERN IS GREENBRIER
AND JAMES RIVER.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR VAZ018>020-022>024-
033>035-043>047-058-059.
FLOOD WATCH THROUGH SATURDAY MORNING FOR VAZ007-009>017-032.
NC...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NCZ005-006.
FLOOD WATCH THROUGH SATURDAY MORNING FOR NCZ001>004-018>020.
WV...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR WVZ043>045.
FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ042.
&&
SYNOPSIS...AMS/WP
NEAR TERM...JH/WP
SHORT TERM...REB
LONG TERM...MC
AVIATION...AMS/JH/WP
HYDROLOGY...Hazardous weather outlook, Mar 12, 10:04 PM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1004 PM EST FRI MAR 12 2010 NCZ005-006-VAZ018>020-022-024-033>035-043>046-058-059-140315- ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-ROCKBRIDGE- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- HALIFAX-CHARLOTTE- 1004 PM EST FRI MAR 12 2010 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ043>045-140315- SUMMERS-MONROE-GREENBRIER- 1004 PM EST FRI MAR 12 2010 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR MODERATE FLOODING ALONG THE GREENBRIER RIVER AROUND ALDERSON WHICH IS EXPECTED TO RISE ABOVE FLOOD STAGE BY SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009>017-032-WVZ042-140315- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- MERCER- 1004 PM EST FRI MAR 12 2010 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ023-140315- BOTETOURT- 1004 PM EST FRI MAR 12 2010 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR MINOR FLOODING ALONG THE JAMES RIVER AT BUCHANAN WHICH IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ047-140315- BUCKINGHAM- 1004 PM EST FRI MAR 12 2010 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR THE JAMES RIVER AT BREMO BLUFF FOR MODERATE FLOODING BY LATER SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 12, 9:51 PM EST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EST FRI MAR 12 2010
NCZ001>004-019-020-VAZ009-012-015-016-130400-
ALLEGHANY NC-ASHE NC-CARROLL VA-GRAYSON VA-SMYTH VA-STOKES NC-
SURRY NC-WILKES NC-WYTHE VA-YADKIN NC-
951 PM EST FRI MAR 12 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
ALLEGHANY...ASHE...CARROLL...GRAYSON...SMYTH...STOKES...SURRY...WILKES
...WYTHE AND YADKIN COUNTIES...
AT 947 PM EST...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN
WERE ALONG A LINE FROM 6 MILES EAST OF SALTVILLE TO 6 MILES
NORTHWEST OF TRAPHILL TO 9 MILES SOUTHEAST OF YADKINVILLE...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE SHOWERS WILL BE NEAR STONE MOUNTAIN STATE PARK...WHITEHEAD...
STRATFORD...AND ELKIN AROUND 955 PM...STONE MOUNTAIN STATE PARK...
MARION...TWIN OAKS...AND BENHAM AROUND 1000 PM...HUNGRY MOTHER STATE
PARK AND AND SUGAR GROVE AROUND 1005 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3604 8072 3633 8131 3695 8182 3696 8179
3696 8170 3694 8168 3694 8165 3696 8161
3697 8111 3639 8050 3625 8033 3625 8045
3612 8044 3609 8050 3604 8049
EXPERIMENTAL
JHSpecial weather statement, Mar 12, 11:35 PM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1135 PM EST FRI MAR 12 2010
NCZ004>006-VAZ016-032-043-044-130530-
CARROLL VA-CASWELL NC-HENRY VA-PATRICK VA-PITTSYLVANIA VA-
ROCKINGHAM NC-STOKES NC-
1135 PM EST FRI MAR 12 2010
...SHOWERS WITH HEAVY RAIN WILL AFFECT CARROLL...CASWELL...HENRY...
PATRICK...PITTSYLVANIA...ROCKINGHAM AND STOKES COUNTIES...
AT 1130 PM EST...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 4
MILES NORTHWEST OF ARARAT TO 21 MILES SOUTH OF GRAHAM...MOVING EAST
AT 35 MPH. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF
ROCKINGHAM COUNTY. PEA SIZE HAIL COULD OCCUR WITH THESE.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE SHOWERS WILL BE NEAR COLLINSTOWN AROUND 1145 PM...STUART AROUND
MIDNIGHT...SANVILLE AROUND 1215 AM AND OREGON HILL AROUND 1230 AM.
LAT...LON 3624 8013 3647 8044 3655 8044 3655 8055
3669 8074 3676 7986 3623 7916
EXPERIMENTAL
DSSpecial weather statement, Mar 13, 12:32 AM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 AM EST SAT MAR 13 2010
NCZ005-006-VAZ032-033-043-044-130630-
CASWELL NC-FRANKLIN VA-HENRY VA-PATRICK VA-PITTSYLVANIA VA-
ROCKINGHAM NC-
1232 AM EST SAT MAR 13 2010
...SHOWERS WITH HEAVY RAIN WILL AFFECT CASWELL...FRANKLIN...HENRY...
PATRICK...PITTSYLVANIA AND ROCKINGHAM COUNTIES...
AT 1229 AM EST...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 3
MILES SOUTH OF WOOLWINE TO 3 MILES SOUTH OF JERICHO...MOVING EAST AT
30 MPH. PARTS OF ROCKINGHAM AND CASWELL COUNTIES MAY EXPERIENCE SOME
THUNDERSTORMS ALONG THIS LINE OF SHOWERS. SMALL HAIL MAY ACCOMPANY
THE STORMS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE SHOWERS WILL BE NEAR LAWSONVILLE AROUND 1245 AM...PHILPOTT DAM
AROUND 100 AM...OAK LEVEL AROUND 115 AM AND MOUNTAIN VALLEY AROUND
130 AM.
LAT...LON 3624 7948 3676 8040 3687 7983 3649 7914
3624 7916 3623 7922
EXPERIMENTAL
DSLocal storm report, Mar 13, 1:36 AM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
136 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM FLASH FLOOD 3 NW BLUEFIELD 37.27N 81.31W
03/13/2010 TAZEWELL VA TRAINED SPOTTER
WATER...150 YARDS WIDE...WAS FLOWING QUICKLY AT A DEPTH
OF EIGHT INCHES ACROSS LOOP ROAD...JUST OFF STATE ROUTE
102 NEAR FALLS MILLS VA. OTHER STREAMS AND CREEKS IN THE
AREA WERE BANK FULL OR OUT OF THEIR BANKS.
&&
DSLocal storm report, Mar 13, 2:37 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLOOD RAINELLE 37.97N 80.78W
03/13/2010 GREENBRIER WV LAW ENFORCEMENT
FLOODING CONTINUES IN THE AREA OF THE LILLY PARK
SUBDIVISION JUST SOUTHWEST OF RAINELLE ON ROUTE 20.
1250 AM FLOOD RUPERT 37.95N 80.68W
03/13/2010 GREENBRIER WV LAW ENFORCEMENT
FLOODING ALONG AJEAN ROAD JUST NORTH OF RUPERT.
1250 AM FLOOD 4 SE RUPERT 37.91N 80.63W
03/13/2010 GREENBRIER WV LAW ENFORCEMENT
FLOODING ALONG MILLER ROAD NEAR CRAWLEY.
0210 AM FLASH FLOOD 4 SW ALLISONIA 36.89N 80.79W
03/13/2010 WYTHE VA PUBLIC
FLOODING ALONG PERIWINKLE BRANCH. WATER RAPIDLY RISING
ACROSS A DRIVEWAY...WITHIN 3 FEET OF A TRAILER. RESIDENTS
ARE MOVING VEHICLES AND GETTING READY TO EVACUATE TRAILER
IF NEED BE.
0220 AM FLASH FLOOD BLUEFIELD 37.24N 81.27W
03/13/2010 TAZEWELL VA TRAINED SPOTTER
STREAMS COMING OUT OF THEIR BANKS. STARTING TO SEE MUD
AND DEBRIS FLOWS ACROSS HIGHWAYS. IN HALES BOTTOM AREA
NORTH OF BLUEFIELD THE BLUESTONE RIVER IS OUT OF ITS
BANKS IN SPOTS. BEAVER POND CREEK IN DOWNTOWN BLUEFIELD
IS OUT OF ITS BANKS. SEVERAL SPOTS ALONG STATE ROUTE 102
TO THE ABBS VALLEY AREA HAS SEVERAL SPOTS WITH MUD
FLOWING ACROSS THE ROADWAY.
&&
11Local storm report, Mar 13, 3:15 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 AM EST SAT MAR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD OAKVALE 37.33N 80.97W
03/13/2010 MERCER WV LAW ENFORCEMENT
EVACUATIONS UNDERWAY FOR FLASH FLOODING ALONG THE EAST
RIVER.
0250 AM FLASH FLOOD PRINCETON 37.37N 81.10W
03/13/2010 MERCER WV LAW ENFORCEMENT
EVACUATIONS UNDERWAY IN THE GREENVALLEY AREA FOR FLASH
FLOODING ALONG BRUSH CREEK.
0220 AM FLASH FLOOD 4 ENE BLUEFIELD 37.29N 81.15W
03/13/2010 MERCER WV LAW ENFORCEMENT
CAR SWEPT OFF ROAD INTO THE EAST RIVER. ALL OCCUPANTS GOT
OUT SAFETLY.
0300 AM FLASH FLOOD PULASKI 37.05N 80.80W
03/13/2010 PULASKI VA LAW ENFORCEMENT
PEAK CREEK OUT OF ITS BANKS IN PULASKI. WATER IS RISING
RAPIDLY.
0300 AM FLASH FLOOD 7 NW PULASKI 37.12N 80.89W
03/13/2010 PULASKI VA LAW ENFORCEMENT
LITTLE CREEK OUT OF ITS BANKS.
&&
11The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:40 PM EST | Special Weather Statement | RNK | Grayson, Smyth | 65 min |
| Mar 12, 8:20 PM EST | Areal Flood Warning | RNK | Bland, Pulaski, Wythe | 6 hr |
| Mar 12, 8:38 PM EST | Special Weather Statement | RNK | Grayson | 52 min |
| Mar 12, 9:36 PM EST | Flash Flood Warning | RNK | Bland, Giles | 6 hr |
| Mar 12, 9:51 PM EST | Special Weather Statement | RNK | Grayson, Smyth, Wythe, City of Galax | 69 min |
| Mar 12, 10:28 PM EST | Areal Flood Warning | RNK | Bland, Carroll, Grayson, Tazewell, Wythe, City of Galax | 6 hr |
| Mar 12, 11:35 PM EST | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 55 min |
| Mar 13, 12:32 AM EST | Special Weather Statement | RNK | Henry, City of Danville, City of Martinsville | 58 min |
| Mar 13, 1:38 AM EST | Flash Flood Warning | RNK | Bland, Pulaski, Tazewell, Wythe | 6 hr |
| Mar 13, 3:32 AM EST | Flash Flood Warning | RNK | Giles, Pulaski, City of Radford | 4 hr |
| Mar 13, 4:53 AM EST | Areal Flood Warning | RNK | Alleghany, Bath, Bedford, Botetourt, Craig, Rockbridge and 3 more | 6 hr |
| Mar 13, 7:34 AM EST | Flash Flood Warning | RNK | Bland, Giles, Pulaski, Tazewell, Wythe | 6 hr |
| Mar 13, 8:29 AM EST | Areal Flood Warning | RNK | Montgomery, Roanoke, City of Salem | 12 hr |
| Mar 13, 10:33 AM EST | River Flood Warning | RNK | Giles | 17 hr |
| Mar 13, 1:06 PM EST | Areal Flood Warning | RNK | Bland, Giles, Montgomery, Pulaski, Tazewell, Wythe | 14 hr |
| Mar 13, 1:37 PM EST | Special Weather Statement | RNK | Floyd, Patrick | 53 min |
| Mar 13, 2:16 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Patrick | 59 min |
| Mar 13, 2:22 PM EST | Special Weather Statement | RNK | Henry, City of Martinsville | 53 min |
| Mar 13, 4:20 PM EST | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig | 6 hr |
| Mar 13, 4:56 PM EST | Special Weather Statement | RNK | Pittsylvania, City of Danville, City of Martinsville | 64 min |
| Mar 13, 6:35 PM EST | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 70 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.